MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532260
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted advanix biliary double pigtail stent was removed from a patient during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct (cbd) performed on (b)(6) 2019.The exact implant date was not reported.On (b)(6) 2019, the repeat ercp procedure was performed as planned to remove the stent that was implanted in the common bile duct.Prior to removal of the stent, an x-ray was performed and confirmed that the advanix biliary double pigtail stent was in its expected pigtail shape in the cbd.According to the complainant, during the planned stent removal procedure, the advanix biliary stent was removed from the patient's duct using rat tooth forceps without any issues.After removing the stent from the duct, the stent could not be retracted through the biopsy channel of the endoscope.It was noted by the physician that the stent appeared to have become kinked in three places on the body of the stent during attempted removal through the scope, making the removal through the scope very difficult.The physician decided to remove the scope entirely from the patient in order to remove the stent and complete the procedure.The physician proceeded to remove the scope while holding on to the retrieved stent with the forceps.Removal of the endoscope from the patient caused some trauma to the patient's esophagus and bleeding was observed.The sites that were bleeding were manually clipped and the patient was admitted to the hospital overnight due to the bleeding.No additional stents were placed.Reportedly, while admitted, the patient vomited three times.Additionally, the patient underwent a ct scan to confirm the bleeding was controlled.The following day the patient was discharged from the hospital and was said to be in fine condition.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9197785
Report Number3005099803-2019-04970
Device Sequence Number13564795
Product Code FGE
UDI-Device Identifier08714729787037
UDI-Public08714729787037
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532260
Device Catalogue Number3226
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;